MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP AFP ASSAY; AFP IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP AFP ASSAY; AFP IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens requested the patient sample and information on the diagnosis and treatment of the patient.Additional information and the sample were not provided.Siemens service went on site and inspected and tested the advia centaur xp in diagnostics.The system checks were good and within limits.The acid and base dispense properly.A precision study of afp, ca 15-3 and cea showed no issues.A precision study of the sample in question was performed and no issues were observed.Qc passed within limits.Siemens reviewed the customer's calibrations and control values and did not observe any issues.The root cause of the elevated result with this one sample cannot be determined.The sample was not tested on any other lot of reagent.The expected results section of the instructions for use states: "in this study, 98.4% of the apparently healthy subjects had afp values less than 8.1 ng/ml." the table shows that 12 apparently healthy subjects had values between 8.1 ng/ml and 20.0 ng/ml.The warning in the intended use section of the instructions for use states: "the concentration of afp in a given specimen, as determined by assays from different manufacturers, can vary due to differences in assay methods and reagent specificity.The results reported by the laboratory to the physician must include the identity of the afp assay used.Values obtained with different afp assay methods cannot be used interchangeably." the interpretation of results section of the instructions for use states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." based on the information available, advia centaur afp lot 188 is performing as intended.No further investigation required.
 
Event or Problem Description
Customer observed a reproducibly, elevated advia centaur xp alpha-fetoprotein (afp) result on one patient sample compared to historical results and an alternate method.The physician questioned the result since historically, the result was lower.There are no reports that treatment was altered or prescribed or adverse health consequences due to the elevated advia centaur xp afp results.

Brand Name
ADVIA CENTAUR XP AFP ASSAY
Common Device Name
AFP IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
tarrytown NY 10591
MDR Report Key6845673
Report Number1219913-2017-00190
Device Sequence Number1430755
Product Code LOJ
UDI-Device Identifier00630414177328
UDI-Public00630414177328
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K020806
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 09/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2018
Device Model NumberN/A
Device Catalogue Number10309979
Device Lot Number188
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2017
Initial Report FDA Received Date09/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1